MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-15122-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported " a dialysis catheter was installed in the icu after inserting and removing the guidewire.This catheter has multiple kinks.A new catheter assembly must be opened to use the new guidewire." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire for analysis.Signs of use were observed.The needle was not returned.Visual analysis revealed that the guide wire was kinked in multiple locations across the body.The j-bend was misshapen but remained intact.Microscopic examination confirmed the damage and showed that both the distal and proximal welds were full and spherical.Visual inspection of the needle could not be performed as it was not returned.The kinks on the guide wire were located 277mm, 315mm, 343mm and 458mm and 641mm from the proximal tip.The overall length of the guide wire measured 680mm, which is within the specification of 679mm-687mm per product drawing.The outer diameter of the guide wire measured 0.842mm which is within the specification of 0.838mm-0.877mm per the guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guide wire was inserted through a lab inventory 18ga needle.The undamaged portion passed through with no resistance.Resistance was encountered at the location of the kinking.Functional inspection of the actual needle involved with this complaint could not be performed as the needle was not returned.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire was kinked in multiple locations across the body.The guidewire met all relevant dimensional requirements.Functional testing confirmed resistance at the location of the kinks when passed through a lab inventory 18 ga needle.A device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, the likely root cause for this event appears consistent with unintentional use error; however, the probable cause could not be determined without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22202403
Report Number9680794-2025-00489
Device Sequence Number7644001
Product Code DQY
UDI-Device Identifier10801902100280
UDI-Public(01)10801902100280(11)240827(17)270930(10)14F24H0128(21)
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-15122-F
Device Lot Number14F24H0128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown